Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Resultants and the algebraicity
of the join pairing on Chow varieties

Author: Judith Plümer
Journal: Trans. Amer. Math. Soc. 349 (1997), 2187-2209
MSC (1991): Primary 14C25; Secondary 55N20
MathSciNet review: 1407499
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Chow/Van der Waerden approach to algebraic cycles via resultants is used to give a purely algebraic proof for the algebraicity of the complex suspension. The algebraicity of the join pairing on Chow varieties then follows. The approach implies a more algebraic proof of Lawson's complex suspension theorem in characteristic 0. The continuity of the action of the linear isometries operad on the group completion of the stable Chow variety is a consequence.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 14C25, 55N20

Retrieve articles in all journals with MSC (1991): 14C25, 55N20

Additional Information

Judith Plümer
Affiliation: Universität Osnabrück, Fachbereich Mathematik/Informatik, 49069 Osnabrück, Germany

Keywords: Resultants, Chow varieties, join pairing, infinite loop spaces
Received by editor(s): May 26, 1995
Additional Notes: This paper is an outgrowth of my diploma thesis \cite{jp}. I am indebted to R. Schwänzl for suggesting the problem to me, to P. Lima-Filho for calling my attention to \cite{barl2}, and to the DFG for support.
Article copyright: © Copyright 1997 American Mathematical Society